Risperdal....any one?

Discussion in 'General Parenting' started by lovelyboy, Sep 9, 2012.

  1. lovelyboy

    lovelyboy Member

    Hi all.....I started my son on very low dose Risperdal drops....0.25ml 2 nights ago....He complains of heart palpitations, said his heart has shifted in his body! He also has stomach cramps and red eyes....Is this normal to expect in the early days of treatment or does this sound like serious side effects!?
    I dont want to bother the dr just after trying it for 2 days, but I am worried.....!
    Does any of you have experience with Risperdone?
  2. TeDo

    TeDo Guest

    I would NOT give him another dose until you talk to the doctor. As far as I know, that is NOT normal. difficult child 1 was tried on Risperdal but we had to discontinue it because it made him increasingly aggressive over the course of 2 months. The psychiatrist just wanted to keep trying different doses but I stopped it when he went after his brother with a knife (have at least a dozen holes in the door to prove it).

    Some here have had good results with it but there are others like me where it was a nightmare. IF you continue using it, be VERY observant. Like I said, the aggression started and progressed so slowly it took me awhile to realize it.
  3. InsaneCdn

    InsaneCdn Well-Known Member

    The stomach cramps could be due to not enough food, or too long between eating. 2-3 hours MAX between meals/snacks. Also, what time of day are you dosing? morning? or evening?

    Did the doctor tell you which side-effects to report back with immediately?
  4. lovelyboy

    lovelyboy Member

    TeDo....my son tried Risperdal before....it made him very irritible and aggressive....so the psychiatrist took him of it....Then this new neuro put him on it again, but with a much lower dosage, thought the dosage was to high previously. I dont really like this medications, because he became so aggressive on it before.....But we are so desperate for a moodstabilizer...The psychiatrist actually wanted to try abilify....
    Insane, he takes it at night.....I will try the snacks....will see how he is today! Hope better than yesterday....we had a terrible day with shouting, obsessions and inappropriate behaviour!
  5. TeDo

    TeDo Guest

    That's exactly what happened with difficult child 1. NO dose helped. Lowering the dose didn't help anything at all and the dose that did help with some of the issues made him aggressive.

    Definitely try a healthy, filling snack maybe an hour before he takes it. Things like breads help with coating and absorption of any stomach acids the Risperdone might be causing. Follow it with a glass of cold milk and his stomach should be well coated. Good luck.
  6. InsaneCdn

    InsaneCdn Well-Known Member

    Would the doctor allow him to take it at supper? That way, it is automatically "with food".
  7. Bunny

    Bunny Guest

    If you have a concern about what might be side effects, call the psychiatrist. difficult child takes risperdal and he's done amazingly well on it, but we watched him like a hawk when we started it. The only major side effect difficult child has complained about was that it makes his sleepy, so when we started it we gave it to him at night.
  8. DDD

    DDD Well-Known Member

    I'd likely contact the psychiatrist. I know that I would start a time/date journal Occupational Therapist (OT) behaviors, food intake and medication so that there is a clear picture of what's going on. We had wonderful results over many years but, of course, all our difficult children are different. Good luck. DDD
  9. buddy

    buddy New Member

    Yes of course it could be side effects but could also be anxiety. And THAT could be from anything including the medication or his worrying about the medication .....

    Q gets "heart " symptoms when very anxious. His heart is checked though and healthy.

    Just a thought.
  10. hearts and roses

    hearts and roses Mind Reader

    Ditto what DDD said above. We had great results with it for difficult child for a few years, but had to discontinue it as it caused progesterone levels in her body to rise so much that she began producing breast milk! In terms of being helpful for her rages and tantrums, it was helpful. But everyone is different. If it was awful the last time, chances are his body doesn't do well with it. Hugs.
  11. lovelyboy

    lovelyboy Member

    Thanx all....Had a great day today....regarding aggression and irritation....He was a bit depressed, giving in easily, exct. More sedentary....But at least I was less edgy because he was more relaxed! So yes, hopefully things will get better...School starts tomorrow after month brake....So I expect some anxiety anyway!